What's causing the headaches

After increasing my Levo to 125 mcg (ftom 50, then 75, then 100 over 6 months) and starting 2 werks ago to supplement daily at 5,000 iu vitamin D3, I felt much improved last week. But I still suffer dull headaches at my forehead. The fatigue is better and I can get through the day without sleeping but those headaches reduce my feel-good factor. Any ideas anyone?

10 Replies

oldestnewest
  • There's a lot of reasons why someone may have the sort of headache you report. Could be posture related: there's a nerve from the neck (C2) that can be pinched and this will cause forehead headaches and pain behind the eyes.

    Could be lack of hydration. Could be sinus congestion. Could be residual muscle weakness from having been hypo.

    If massage of the neck and shoulders helps, then you know it's muscle and pinched nerve related. If massage does nothing, then it's some other reason. You know yourself better than any one of us.

  • Do you take levo 1 hour approx apart from food? Do you leave a gap between levo and Vit D. I leave 4 hours apart if taking supplements/other medication.

    Do you keep to the same make of levothyroxine when you refill the prescription? I didn't do this when first diagnosed but then found that some levo didn't make me feel better

    Headaches can also be a side effect of levothyroxine and this is a past post.

    healthunlocked.com/thyroidu...

    Ask GP if he can add some T3 to a reduced levo and see if this helps.

  • My impression is this person has had headaches since the get go. And they have no resolved.

    Shaws, have you looked at the posture of young people texting and iPadding? Their heads are at 90 degrees from being straight up. Like upside down capital 'L'. The strain on the neck muscles is tremendous. And they complain about headaches.......... Every inch the ears are ahead of the top of the shoulders means the muscles supporting the head are carrying 10 pounds. Put the ears 4 inches ahead of the tops of the shoulders, and the neck and upper back muscles are carrying 40 pounds.

    It's the same as if you are carrying a 10 pound bag next to your body. Hold it away from your body by 6 inches, see how heavy it starts to become.... then 1 foot, 2 feet..... a lousy 10 pound bag of groceries will feel like you are carrying 100 pounds and the muscles in the top of your upper arm will burn.

  • Could be that you also need k2 with the d3

    Read mercola about synergistic actions of various vits

  • Hi headaches can be low fT3 ( or too high), I would have a check for FT3 and make sure it is well in range or you may need to take some T3 also.

    Jackie

  • I tend to get headaches when I take high dose Vit D3, not sure why, so it might be worth taking a lower dose or missing some days in the week to reduce the overall dose and see if that helps. I've been supplementing allsorts of things and I don't seem to react to the Vit D3 as bad now so maybe it works synergistically with something else and I was short of that. I currently take 5,000iu every other day but it's taken me a few months to be able to tolerate it.

  • Interesting shaz49, I started vitamin D3 5000 iu daily 3 weeks ago after GP prescribed 10,000 iu per week but then I saw Ivor Cummins video on vitamin D saying up to 10,000 iu daily was fine. GP only felt happy with 2,000 iu daily. I'm now taking combined D3 and K2, 3,000 iu and 135 mg daily respectively.

  • I tried the Vit D3 and K2 together and didn't feel well on it, but everyone's different so I've been experimenting. I ended up stopping everything due to migraines and starting them all one at a time. It's been around three months now and I'm really starting to see a difference and seem to tolerate things better. I was told I wasn't anaemic but I've felt loads better since taking iron so I'm just going on how I feel now. I can only assume you need to get some things optimal before your body can utilise other things.

  • Thanks to all for your comments. Yes my headaches have long been a recurring thing. My FT3 has been 3.86, 5.76, 3.5, 3.9 (range 2.8 - 6.8). So only once above 50% of range.

    What is T3 medication please? I'm an older person, have an iPad but usually keep good head posture. I've just started taking vitamin D3 and K2 (MK-7) combined, after taking vitamin D3 alone. The dull fatigue type headaches ruin any sense of well being so grateful for any ideas.

  • I took Eltroxin by Aspen at 50 mcg from May-Dec2014 then switched to Euthyrox by Merck at 75 mcg between Dec14-End Jan15 when I reverted back to Eltroxin at 125 mcg. I take my Levo at night, say 10pm and 2 hours after eating anything - I leave early for work each morning so need to eat breakfast immediately after rising. I take my vitamin D and K supplements during the day and at evening meal about 6-7 pm. any thoughts on this regime? Should I change anything?

You may also like...